Alert archive / New Jersey / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

July 23, 2018Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2018, 1:07 AM EDT for Sussex County, New Jersey. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2018, 1:07 AM EDT (05:07 UTC)
Expired
Jul 23, 2018, 1:45 AM EDT
In force
38 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, NJ

The radar

The Philadelphia radar (KDIX), 146 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2018-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2018-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS81 KPHI 230507
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
107 AM EDT MON JUL 23 2018

NJZ001-230545-
Sussex-
107 AM EDT MON JUL 23 2018

...A THUNDERSTORM WILL AFFECT NORTHEASTERN SUSSEX COUNTY...

At 107 AM EDT, a strong thunderstorm was located over Pellettown, or
9 miles northeast of Newton, moving north at 25 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Port Jervis, Montague, Franklin, Hamburg, Ogdensburg, Sussex,
Branchville, High Point, Vernon Valley, Pellettown, Hainesville,
Crandon Lakes and Highland Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4126 7448 4110 7449 4108 7451 4109 7484
      4128 7484 4132 7479 4133 7476 4135 7475
      4136 7469
TIME...MOT...LOC 0507Z 181DEG 22KT 4117 7467 

$$

PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 12:19 AM EDT, 48 minutes earlier.

Area forecast discussion, Jul 23, 12:19 AM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1219 AM EDT Mon Jul 23 2018

.SYNOPSIS...
The surface low pressure system that affected our area continues to
move off to the northwest into the Great Lakes and Southern Ontario
region. Another area of low pressure centered over the Ohio River
Valley will continue to slowly move off to the south during the
first half of this week. Several disturbances are expected to move
around the low, continuing the unsettled weather through the week. A
cold front may move into the region Friday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Showers and thunderstorms have become more scattered and less
organized cross the region. The heaviest area is lifting north
through Morris and Sussex counties, where some poor drainage
flooding is possible.

Additional showers may move north and affect the area by
daybreak, although activity may not be quite as heavy as earlier
tonight.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
The expansive closed low to our west begins to try to break
down some and sink southward during the day Monday but never
fully breaks down. However, it will keep a steady southerly flow
across the east coast through the day Monday. The surface low
will continue to sink southward into the southeastern states,
with a trough extending northward into the Ohio Valley and a
stationary front extending northeastward into the Mid Atlantic.
A steady southeast flow at the surface will continue across our
area through the day Monday as well.

There will continue to be multiple short wave/vorticity impulses
moving across the area during the day Monday, continuing to lead to
areas of enhanced lift. There remains some instability across the
area through the day Monday as well. This will continue to lead to
periods of showers and scattered thunderstorms through the day
Monday. With PW values climbing to over 2 inches, periods of heavy
rainfall will again be possible. Since there is uncertainty of where
the heavy rainfall will develop and set up, we did not issue a Flash
Flood Watch for Monday at this time. However, it looks like it may
extend along a line from the Poconos, through southwest New Jersey,
into Delaware and areas westward may have the greatest threat to
have heavy rainfall. There will at least remain the potential for poor
drainage and urbanized flooding on Monday. Severe potential again
does not look overly impressive as shear values are weak to moderate
at best, and mid level lapse rates are quite low. Still, any of the
stronger updrafts could produce some stronger winds.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
This story remains the same...our unsettled wet weather pattern
continues through most of the week, with several rounds of
showers and storms likely through at least Thursday, possibly
continuing into next weekend.

A strong Bermuda High to the east will keep a deep mid-level trough
stalled to our west over the upcoming week. This trough will
continue to dig over the eastern U.S., slowly filling as it does
so. Several short wave vorticity maxima will pivot around the
trough, bringing persistent rounds of showers and thunderstorms
to the area through the week. By Thursday, the GFS and ECMWF
show the trough having mostly filled and beginning to finally
lift off to the northeast as a deepening trough moves over the
Midwest.

Monday night through Wednesday...Deep southerly flow is
expected to persist through Wednesday, drawing tropical moisture
well into our area. Forecast soundings are nearly saturated
through the troposphere, which make forecast PWATs near 2 inches
unsurprising. There will likely be some instability each day,
especially where any breaks in the cloud cover occur.
Thunderstorms that do develop will further progress (flash)
flood concerns, especially if training occurs. That is a real
possibility, as guidance suggests a single axis of heavy
rainfall will meander over our area through Wednesday. The humid
airmass will limit the diurnal pattern, keeping highs in the
upper 70s to low 80s and overnight lows in the upper 60s to low
70s.

Thursday...The developing trough over the Midwest will aid in
the formation of a surface low pressure system and cold front to
our northwest. A strong jet max directly to our north will
position us in the entrance region alongside the front. With
ample moisture already in place, more heavy rainfall is likely
to occur Thursday. The front will attempt to move through
Thursday night, but may washout/stall just offshore.

Friday through Sunday...Another shortwave may then move east
along the remnant boundary by next weekend. Highs Friday and
Saturday will likely be slightly warmer, making it to the upper
80s. Lows are likely to be in the upper 60s to lower 70s.

Exact rainfall amounts are still uncertain, but there is increasing
potential for several inches of rainfall to accumulate over much of
the area through the week. WPC has 3-5 inches forecast over our
area, with highest amounts over eastern Pennsylvania. However,
amounts may wind up being much higher than this in a few spots.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight... Conditions will continue to lower back to MVFR
through the evening hours, and likely lower to IFR during the
overnight hours. Scattered showers will continue during the
overnight hours, which may lower visibilities at times. Wind
gusts should drop off this evening, but a steady southeast flow
of 5-10 knots will continue overnight.

Monday...IFR conditions will lift to MVFR during the morning
hours, then MVFR conditions may continue through the day Monday.
Periods of showers are likely through the day Monday, some
which could be moderate to heavy at times. Additionally,
isolated thunderstorms also remain possible. There is the
possibility that some showers, or thunderstorms if they develop,
may temporarily lower visibilities to IFR at times. Winds will
remain out of the southeast, and increase to 10-15 knots with
gusts 15-20 knots by midday into the afternoon.

OUTLOOK...

Monday night through Friday...Variable conditions with numerous
rounds of showers and thunderstorms. This activity may be more
organized Monday night and Tuesday across our western terminals
(RDG and ABE) while terminals near the coast (MIV and ACY) have
a better opportunity to see breaks in the rain. Showers and
storms could become more widespread heading into Wednesday and
Thursday. S-SE winds generally 10-15 kt each day and 5-10 kt
each night. Forecast Confidence: Low for timing of each round of
showers and storms.

&&

.MARINE...
The Small Craft Advisory remains in effect for the Atlantic Ocean
coastal waters tonight through Monday as seas remain 5-8 feet. Winds
will likely also begin gusting 25-30 knots later tonight into
Monday. Also, the Delaware Bay has been included in the Small Craft
Advisory for tonight through Monday as winds are expected to begin
gusting around 25 knots tonight through Monday as well.

OUTLOOK...

Monday night and Tuesday...SCA extended through Tuesday for our
coastal waters with seas expected to remain around 5 ft. Winds
could gust to 25 kt at times.

Tuesday night through Thursday...SCA conditions expected. Wave
heights on our ocean waters are expected to remain in the 4 to 7
ft range with S winds in the 10-20 kt range. Winds may
occasionally gust to 25 kt, particularly on Wednesday and
Thursday.

Friday...Seas may finally drop below 5 ft as southerly winds
relax.

RIP CURRENTS...

High risk of rip currents is in effect through Monday. The surf
is expected to remain agitated on Monday as southeasterly winds
gusting 25-30 knots continue, and seas remain around 5-8 feet
with swells around 8-10 seconds.

&&

.EQUIPMENT...
The KDOX radar will remain offline until parts and a maintenance
kit to replace the azimuth and elevation motors are received.
The current estimated return to service is early in the new week.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Rip Current Risk through this evening for NJZ014-024>026.
DE...High Rip Current Risk through this evening for DEZ004.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Tuesday for ANZ450>455.
     Small Craft Advisory until 6 PM EDT this evening for ANZ430-
     431.

&&

Synopsis...Davis/MPS
Near Term...Fitzsimmons/Robertson
Short Term...Robertson
Long Term...Davis/Klein
Aviation...Fitzsimmons/Klein/Robertson/MPS
Marine...Klein/Robertson/MPS
Equipment...
Hazardous weather outlook, Jul 22, 10:02 PM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1002 PM EDT Sun Jul 22 2018

NJZ001-007>010-012-013-015>023-027-PAZ071-104-106-240215-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-Philadelphia-
Eastern Montgomery-Lower Bucks-
1002 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey and southeast
Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rounds of showers and thunderstorms are expected during the
upcoming work week. The greatest risk for heavy rainfall may favor
locations just to our west early in the week then shift eastward
into the Delaware Valley and coastal plain heading into Wednesday
and Thursday. In general, the risk of flooding, including flash
flooding, will increase as soils become increasingly wet, and as
river and creek levels rise following each successive round of
locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>003-PAZ054-055-060>062-070-101>103-105-240215-
New Castle-Kent-Inland Sussex-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Western Chester-Eastern Chester-Western Montgomery-
Upper Bucks-
1002 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Tonight.

Showers and thunderstorms will contain very heavy downpours through
this evening that could cause flooding of poor drainage and
urbanized areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rounds of showers and thunderstorms are expected during the
upcoming work week. The risk of flooding, including flash flooding,
will increase as soils become increasingly wet, and as river and
creek levels rise following each successive round of locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-240215-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
1002 PM EDT Sun Jul 22 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

There is an enhanced risk for the development of dangerous rip
currents through midweek.

Several rounds of showers and thunderstorms are expected during the
upcoming work week. The greatest risk for heavy rainfall will favor
locations to our west early in the week then shift eastward toward
the coastal plain Wednesday and Thursday. In general, the risk of
flooding, including flash flooding, will increase as soils become
increasingly wet, and as river and creek levels rise following each
successive round of locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-240215-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1002 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MDZ008-012-015-019-020-240215-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-
1002 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rounds of showers and thunderstorms are expected during the
upcoming work week. The risk of flooding, including flash flooding,
will increase as soils become increasingly wet, and as river and
creek levels rise following each successive round of locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Jul 22, 10:43 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1043 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       FAIR HILL               39.70N  75.87W
07/22/2018  M3.97 INCH       CECIL              MD   DEOS

&&

CORRECTED EVENT TIME...EVENT

EVENT NUMBER PHI1801113

GORSE
Local storm report, Jul 22, 10:46 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1046 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       WARWICK                 40.17N  75.78W
07/22/2018  M2.76 INCH       CHESTER            PA   DEOS

&&

EVENT NUMBER PHI1801119

GORSE
Local storm report, Jul 22, 10:47 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1047 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       ATGLEN                  39.95N  75.98W
07/22/2018  M2.10 INCH       CHESTER            PA   DEOS

&&

EVENT NUMBER PHI1801121

GORSE
Local storm report, Jul 22, 10:55 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1055 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     FLASH FLOOD      UPPER OXFORD TWP        39.84N  75.95W
07/22/2018                   CHESTER            PA   911 CALL CENTER

            WATER RESCUE OF A PERSON IN A VEHICLE IN HIGH WATER.

&&

EVENT NUMBER PHI1801122

GORSE
Local storm report, Jul 22, 11:06 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1106 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLOOD            WEST GROVE              39.82N  75.83W
07/22/2018                   CHESTER            PA   SOCIAL MEDIA

            SMALL STREAM OUT OF ITS BANKS AND FLOWING OVER A
            ROADWAY.

0620 PM     TSTM WND DMG     HEIDELBERG TWP          40.71N  75.70W
07/22/2018                   LEHIGH             PA   FIRE DEPT/RESCUE

            STRUCTURAL DAMAGE AT A FARM AND NUMEROUS TREES DOWN
            NEAR CHURCH RD AND IRVIN RD. FUNNEL CLOUD REPORTED WITH
            POSSIBLE BRIEF TOUCHDOWN.

0730 PM     FLOOD            WHITEHALL TWP           40.66N  75.51W
07/22/2018                   LEHIGH             PA   BROADCAST MEDIA

            SOME ROADWAY AND PARKING LOT FLOODING.

0820 PM     FLASH FLOOD      WEST MARLBOROUGH TWP    39.89N  75.81W
07/22/2018                   CHESTER            PA   FIRE DEPT/RESCUE

            WATER RESCUES DUE TO MULTIPLE PEOPLE TRAPPED BY RAPIDLY
            RISING WATERS WITH ONE OCCUPIED VEHICLE PARTIALLY
            SUBMERGED. FIRE DEPARTMENT REPORTED EVERYONE RESCUED AND
            ACCOUNTED FOR.

0847 PM     FLASH FLOOD      UPPER OXFORD TWP        39.84N  75.95W
07/22/2018                   CHESTER            PA   911 CALL CENTER

            WATER RESCUE OF A PERSON IN A VEHICLE IN HIGH WATER.

0900 PM     HEAVY RAIN       WEST GROVE              39.82N  75.83W
07/22/2018  M3.53 INCH       CHESTER            PA   DEOS

0910 PM     FLASH FLOOD      1 ENE COATESVILLE       39.99N  75.80W
07/22/2018                   CHESTER            PA   FIRE DEPT/RESCUE

            OCCUPIED VEHICLE IN HIGH WATER AT FOUNDRY STREET AND
            11TH AVENUE IN CALN TOWNSHIP. FIRE DEPARTMENT ON SCENE
            TO CONDUCT A WATER RESCUE.

0918 PM     FLASH FLOOD      WEST GROVE              39.82N  75.83W
07/22/2018                   CHESTER            PA   EMERGENCY MNGR

            NUMEROUS ROADS ARE CLOSED DUE TO FLASH FLOODING IN
            WESTERN CHESTER COUNTY. THERE WERE 27 VEHICLE RESCUES
            SUCCESSFULLY CONDUCTED AND NO INJURIES WERE REPORTED.

0920 PM     FLASH FLOOD      CALN                    39.99N  75.79W
07/22/2018                   CHESTER            PA   FIRE DEPT/RESCUE

            WATER RESCUE AT LINCOLN HIGHWAY AND NORTH CALN ROAD.

0950 PM     HEAVY RAIN       WEST CHESTER            39.96N  75.61W
07/22/2018  M3.96 INCH       CHESTER            PA   SOCIAL MEDIA

1030 PM     HEAVY RAIN       FAIR HILL               39.70N  75.87W
07/22/2018  M3.97 INCH       CECIL              MD   DEOS

1030 PM     HEAVY RAIN       GLENMOORE               40.09N  75.77W
07/22/2018  M3.36 INCH       CHESTER            PA   DEOS

1030 PM     HEAVY RAIN       WARWICK                 40.17N  75.78W
07/22/2018  M2.76 INCH       CHESTER            PA   DEOS

1030 PM     HEAVY RAIN       NOTTINGHAM              39.75N  76.02W
07/22/2018  M2.35 INCH       CHESTER            PA   DEOS

1030 PM     HEAVY RAIN       ATGLEN                  39.95N  75.98W
07/22/2018  M2.10 INCH       CHESTER            PA   DEOS

&&

EVENT NUMBER PHI1801108 PHI1801109 PHI1801111 PHI1801110 PHI1801122
PHI1801114 PHI1801112 PHI1801118 PHI1801115 PHI1801117 PHI1801113
PHI1801116 PHI1801119 PHI1801120 PHI1801121

GORSE
Special weather statement, Jul 23, 1:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
107 AM EDT MON JUL 23 2018

NJZ001-230545-
Sussex-
107 AM EDT MON JUL 23 2018

...A THUNDERSTORM WILL AFFECT NORTHEASTERN SUSSEX COUNTY...

At 107 AM EDT, a strong thunderstorm was located over Pellettown, or
9 miles northeast of Newton, moving north at 25 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Port Jervis, Montague, Franklin, Hamburg, Ogdensburg, Sussex,
Branchville, High Point, Vernon Valley, Pellettown, Hainesville,
Crandon Lakes and Highland Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4126 7448 4110 7449 4108 7451 4109 7484
      4128 7484 4132 7479 4133 7476 4135 7475
      4136 7469
TIME...MOT...LOC 0507Z 181DEG 22KT 4117 7467

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:44 PM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean23 hr
Jul 23, 3:45 AM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more68 hr
Jul 23, 7:56 AM EDTAreal Flood AdvisoryPHIMorris, Sussex3 hr
Jul 23, 12:07 PM EDTSpecial Marine WarningPHI25 min
Jul 23, 1:01 PM EDTAreal Flood AdvisoryPHISalem34 min
Jul 23, 1:18 PM EDTSpecial Weather StatementPHISussex27 min
Jul 22, 8:18 PM EDTAreal Flood WarningPHIChester117 min
Jul 22, 8:43 PM EDTFlash Flood WarningPHIChester4 hr
Jul 22, 8:54 PM EDTFlash Flood WarningPHIBerks, Chester4 hr
Jul 22, 9:40 PM EDTFlash Flood WarningPHILehigh3 hr
Jul 22, 10:21 PM EDTSpecial Weather StatementPHIMonroe54 min
Jul 22, 11:18 PM EDTAreal Flood AdvisoryPHICarbon, Monroe, Northampton3 hr
Jul 23, 12:19 AM EDTRiver Flood WarningPHIChester5 hr
Jul 23, 7:00 AM EDTRiver Flood WarningPHIChester, Delaware9 hr
Jul 23, 12:58 PM EDTSpecial Weather StatementPHIChester32 min
Jul 23, 10:50 AM EDTAreal Flood AdvisoryPHIKent, Sussex110 min
Jul 23, 11:23 AM EDTSpecial Weather StatementPHIKent37 min
Jul 23, 11:58 AM EDTSpecial Weather StatementPHIKent32 min
Jul 22, 10:09 PM EDTAreal Flood WarningPHICecil3 hr
Jul 23, 12:46 AM EDTAreal Flood WarningPHICecil4 hr
Jul 23, 12:28 PM EDTSpecial Weather StatementPHICecil32 min
Jul 23, 3:23 PM EDTCoastal Flood AdvisoryPHIKent, Queen Anne's, Talbot17 hr

Nearby

Special Weather Statements in New Jersey, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.